Cop collapses within seconds of touching drug while wrapping up evidence

This is the terrifying moment that a police officer reacted instantly after accidentally coming into contact with a potentially lethal drug.

Sergeant Jim Warring, from Bartlesville Police Department, Oklahoma, was wearing surgical gloves while wrapping up evidence, believed to be fentanyl. But he suddenly puts the package down and within seconds he starts to lose consciousness, falling to his hands and knees as his colleagues rush to his aid.

His colleagues quickly administered the drug Narcan, which he believes saved his life. He said: ‘[It’s] really fortunate that, one, we had this available to us, and two, that our officer really inherited the training and paid attention to the training.’

Another officer was sent to hospital for treatment over fears that he had come into contact with the fentanyl, but both officers are said to be in a good condition. It can be prescribed in the US and is usually used for patients with severe pain or to manage pain after surgery.

https://youtube.com/watch?v=4gA61UowVHk%3Fversion%3D3%26rel%3D1%26fs%3D1%26autohide%3D2%26showsearch%3D0%26showinfo%3D1%26iv_load_policy%3D1%26wmode%3Dtransparent

It is also used to treat people with chronic pain who are physically tolerant to other opioids.

A US Government drugs abuse website says that fentanyl is a powerful synthetic opiod that is 50 to 100 times more powerful than morphine.

The site states: ‘An overdose occurs when a drug produces serious adverse effects and life-threatening symptoms. When people overdose on fentanyl, their breathing can slow or stop.

‘This can decrease the amount of oxygen that reaches the brain, a condition called hypoxia. Hypoxia can lead to a coma and permanent brain damage, and even death.’

Get in touch with our news team by emailing us at [email protected]

For more stories like this, check our news page.

Source: Read Full Article